Patient Comments: Graves' Disease - Symptoms

What were the symptoms associated with your Graves' disease?

Comment from: Lynda, 55-64 Female (Patient) Published: April 28

I developed Graves' disease after a robbery at gunpoint. About three weeks after it occurred, I woke up in the morning to have my coffee and found myself shaking and unable to lift the cup or even hold a spoon, the trembling was so bad. After that I started to lose hair and my finger nails became quite deformed. Heart palpitating and sweating soon followed. I was so conscious that I wouldn't leave my home. Once before diagnosis I had a couple shots of whiskey before attending an affair to calm myself and control the tremors. When diagnosed, I was emaciated, had high blood pressure and depression, as well as light and temperature reactions. It got so bad that I wouldn't leave the house, the muscle weakness interfered with climbing the steps, my balance was off and I held on to the rails. If I was carrying a gallon of water I had to put it on each step as I made my way up the steps. The fatigue stopped me in my tracks from working out! I had no energy, and a feeling like I was stuck in quicksand, my legs were so weak, and my core was in very bad shape so much that if I sat on the floor, I couldn't get back up! I attributed this to a fall I had taken. I later found out just what the thyroid controls. Looking back on it I had every single symptom minus the thyroid storm, but was also heading in that direction.

Was this comment helpful?Yes
Comment from: Nan_inthesun, 45-54 Female (Patient) Published: December 05

The symptoms were tachycardia, trembling, sweating, weight loss, irritability, anxiety, dry skin/hair/nails, trouble swallowing and heat sensitivity. I've been on treatment with methimazole, and it does help, but I am all over the map with how I respond. I either go hypo, or bounce around the map on the hyper side. I have a lot of muscle and joint pain, kind of like I have the flu. I also have peripheral neuropathy although it's not terrible.

Was this comment helpful?Yes
Comment from: Pattie, 45-54 Female (Patient) Published: April 10

I just was diagnosed with Graves' disease. The pills for my pounding heart are working, but the Tapazole is making me so dizzy!

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Graves' Disease - Causes Question: What was the possible cause of your Graves' disease?
Graves' Disease - Treatment Question: How is your Graves' disease treated? What medications do you take?
Graves' Disease - Pregnancy Question: Please discuss how you managed your Graves' disease during your pregnancy.

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.